Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 9, 2018, 9:49 PM EST. It took effect at Dec 9, 2018, 11:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2018, 9:49 PM EST (02:49 UTC)
- In effect from
- Dec 9, 2018, 11:00 PM EST
- Expired
- Dec 10, 2018, 9:25 AM EST
- In force
- 10 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
692 WHUS72 KMFL 100249 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 949 PM EST Sun Dec 9 2018 GMZ676-101500- /O.NEW.KMFL.SC.Y.0030.181210T0400Z-181210T1500Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 949 PM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 10 AM EST Monday. * Winds and Seas...Northwest winds around 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
1 follow-up statement
458 WHUS72 KMFL 101425 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 925 AM EST Mon Dec 10 2018 GMZ676-101530- /O.CAN.KMFL.SC.Y.0030.000000T0000Z-181210T1500Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 925 AM EST Mon Dec 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. The winds have decrease to less than 20 knots early this morning over the offshore Gulf waters and should remain below 20 knots through rest of today. Therefore, the Small Craft Advisory has been cancelled for the offshore Gulf waters. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 6:58 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 9, 6:58 PM EST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 658 PM EST Sun Dec 9 2018 .AVIATION...Pre-frontal SHRA band has washed out as it moved into area, leaving little more than -SHRA. Based on this, will keep mention out of TAFs as precip is minimal. However, periods of MVFR cigs are expected through overnight, potentially prevailing with front passage after 03Z through 14Z. Current breezy SW flow becomes W or WSW 8-10kts overnight, veering W to WNW behind front after 09Z. Breezy NW winds tomorrow after 18Z with cigs trending higher and VFR. && .UPDATE... Updated the forecast based on current radar tends. The line of pre frontal showers is diminishing as it moves eastward. There will still be a slight chance of showers mainly across the southern and eastern areas of the region through the evening hours before drying out during the overnight hours. High pressure will build back into South Florida behind the front bringing a drier and cooler air mass to the area for the early portion of the week. The coolest nights of the week will be Monday night and Tuesday night as low temperatures will drop into the lower 40s across the northwestern interior and into the lower to mid 50s across the east coast. && .PREV DISCUSSION... /issued 349 PM EST Sun Dec 9 2018/ DISCUSSION... The line of showers and isolated thunderstorms out ahead of an approaching cold front will continue to move from west to east this evening. As this line continues to move eastward, the chances of thunderstorms will be diminishing especially after sunset. Rain chances will be decreasing as the evening progresses as well. Winds will begin to shift to a west to northwesterly flow later this evening and into the overnight hours. There will also be a loss of mid to upper level forcing which will allow the frontal boundary to linger offshore on Monday until a reinforcing surface boundary pushes through on Tuesday. This boundary will not have a lot of low level moisture to work with so chances of showers will remain very limited. Low temperatures on Tuesday and Wednesday morning will range from the lower 40s across the northwestern interior sections to the lower 50s across the east coast metro areas. Wind chills values on both mornings will be in the 30s over much of inland Southwest Florida, 40s across the rest of Southwest Florida and inland South Florida, with 50s barely holding on along the immediate east coast of South Florida. High temperatures on Tuesday will struggle to reach much higher than the 60s over much of the area. By the middle of the week, high pressure will continue to build back in from the north and it will allow for an easterly flow to return to South Florida. This will help to moderate the temperatures during this time frame and low level moisture will begin to increase as well. Another low pressure system will begin to take place over the the Southeastern portion of the country. The latest model guidance continues to have some disagreement with the location of the low Friday into Saturday which does introduce some large degree of uncertainty into the forecast. Both of the GFS and the ECMWF show a well defined cold front surviving across the Gulf and crossing the peninsula by the end of the forecast period on Saturday. It is too early to determine what potential impacts could affect South Florida but this does remain something to watch over the next week as it could bring another threat of strong to severe storms to the region. MARINE...A cold front will move through the local waters tonight which will allow the winds to shift to the west northwest as the night progresses. These increasing northwesterly winds will continue on Monday. Wind speeds and wave heights should remain just below advisory level criteria tonight, however, cautionary conditions will occur over portions of the waters tonight and into Monday. Marine conditions should improve during the middle of the week across all of the local waters. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 61 73 48 66 / 30 10 0 0 Fort Lauderdale 66 76 53 68 / 30 10 0 0 Miami 66 76 52 68 / 30 10 0 0 Naples 63 72 51 66 / 20 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...55/CWC AVIATION...88/ALM
Hazardous weather outlook, Dec 9, 7:23 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 723 PM EST Sun Dec 9 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 101230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 723 PM EST Sun Dec 9 2018 ...Moderate Risk of Rip Currents Along the Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents along the Palm Beaches. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The rip current risk will increase at the Southwest Florida Gulf coast beaches on Monday and remain elevated through Tuesday. The rip current risk will increase once again on Tuesday and likely stay elevated for most of the week. Seas will build to 8 feet in the Atlantic waters Tuesday and Wednesday, and to 6 feet in the outer Gulf of Mexico waters on Tuesday. Thunderstorms are possible late this week ahead of the next frontal system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:31 AM EST | Rip Current Statement | MFL | Collier | 13 hr |
| Dec 10, 4:21 PM EST | Small Craft Advisory | MFL | 51 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.